MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX; LASER THERAPY PRODUCT
Model Number PED-250-20
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that there was difficulty with placement of the pipeline as it moved proximally.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left internal carotid artery with a max d iameter of 5 mm and a 2.5 mm neck diameter.It was noted the patient's vessel tortuosity was normal.It was reported that the procedure started normally following the instructions for use (ifu).The pipeline was advanced to the distal vasculature/landing zone without complication.The physician began deploying the pipeline, but the device migrated proximally.Multiple pipelines were not being used, there was no friction during delivery or positioning, the device did not jump, the pipeline was placed at least 3 mm past the neck of the aneurysm on each side, and the side branch(es) were not covered by the pipeline.It was also noted the tip of the catheter moved during deployment, and the pipeline missed the landing zone.Resheathing was attempted, but the delivery wire appeared to be floating freely within the pipeline device.The physician then tried to drag the pipeline more proximally, and the delivery wire still appeared to be floating freely within the pipeline device.It was decided to deploy the pipeline, which was done successfully and at the intended location.A second pipeline was used to build a construct for better proximal coverage.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include a terumo pinnacle 6f, 6f navien 105cm, phenom27 150cm, synchro2 guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there did not appear to be any separation/break of the pushwire as it came out intact.Dapt was administered and the patient was therapeutic.
 
Event or Problem Description
Additional information received reported that the patient's p2y12 test result the day of procedure was 36.
 
Additional Manufacturer Narrative

Brand Name
PIPELINE FLEX
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key10568093
Report Number2029214-2020-00958
Device Sequence Number11555297
Product Code OUT
UDI-Device Identifier00847536014497
UDI-Public00847536014497
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018.S011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2021
Device Model NumberPED-250-20
Device Catalogue NumberPED-250-20
Device Lot NumberA670594
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2020
Supplement Date Received by Manufacturer09/23/2020
10/13/2020
Initial Report FDA Received Date09/22/2020
Supplement Report FDA Received Date10/07/2020
10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR
Patient Weight49